Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Amalong prescribed for hypertension. Suffer from headaches. Is it safe to stop the medication?

I had been having headaches about 2 months ago and after 3-4 days, i went to a physician. He checked my BP once and it was 150/90 and he immediately prescribed amalong 5mg 1-0-0.5. I took them for about 3 weeks and in the meanwhile started some physical activity. I again went to him and the BP was normal: 125/85, but he continued. I checked with a few and they suggested that amalong was not necessary as the BP was not monitored over some period before the medication started. I subsequently stopped it, and then monitored BP and it was well within 130/87 almost every time. Pl suggest if i need to visit a physician/ cardiologist and any harm in stopping amalong
Asked On : Mon, 21 Jan 2013
Answers:  2 Views:  52
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiac Surgeon 's  Response
Before starting any anti-hypertensive drugs in borderline blood pressure is better to record the early morning BP for 3 days. If all three readings are high, then start antihypertensive. As the present BP is normal get it checked every three months. Stop Amlong for the time being.
Answered: Mon, 21 Jan 2013
I find this answer helpful
Internal Medicine Specialist Dr. Akhilesh Dubey's  Response
Welcome to HCM,
You have elevated blood pressure please understand BP is not same all the time and is dynamic keeps on changing.
If BP is not alarmingly high proved by multiple readings at physician office or by ambulatory BP monitoring.
Life style changes are started like diet modification keeping salt to less than 2.5 gm/day,Stopping use of tobacco in any form,avoiding alcohol,weight optimization ,regular exercises.
Please do not monitor BP yourself it may not be correct reading hence do visit Physician/Cardiologist and get examination and investigation as suggested then follow up regularly as doctor will guide you when it is necessary to start pharmacological therapy.
See even 130/87 is not optimal .
Take care
Good Luck

Answered: Mon, 21 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor